Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hsbc

Member
  • Posts

    37
  • Joined

  • Last visited

Reputation

0 Neutral

Profile Information

  • Gender
    Male
  • Location
    Arizona
  1. Masks, when used properly, are always a great supplement to your skin care regimen. On Retin-A, I used masks every week to two weeks and have had no problems. If you are going through an initial breakout, it can help clear it, and even if you have been on your retinoid for over a year like me, the benefits of a mask are great. Reduces built up oil, cleans pores, and stops pimples before they happen.
  2. I have been on retin A for a year and 2 months, and honestly I can pretty much use anything at this point and my skin rarely gets irritated for upset, but it certainly did for the first 4 months. If you have been on Retin-A for a while, I don't think you have anything to worry about, but if you are new to this I wouldn't.
  3. With extractions no matter how careful you are, inflammation will result. Also, no matter how careful you are, you run the risk of aggravating something that wasn't big into something huge - this is especially important to remember on the nose rather than the cheeks. In my experience, if I go doing extractions on my nose, I may get many blackheads, but inadvertently push something deep and cause a big pimple. My advise - only extract if you have to and at all costs STAY AWAY FROM MAGNIFYING MIRR
  4. Once again, STAY AWAY FROM MIRRORS, and most of all MAGNIFICATION MIRRORS. In fact, if you can, I highly highly advise you throw them off the nearest 6 story building because they make you think you have something awful going on in a pore and screw it all up. Thank goodness this was in an area that I could hide with hair, but I picked and just one thing and cut my skin. I have been using a different sink in my house with a big counter in front of the sink so I cannot get too close to the mirror.
  5. THings have been going well. I had to extract a couple white heads along my hairline but no one can see those anyway. A tip - stay away from all mirrors (when you wash your face stand away from it so you aren't tempted to make the smallest thing into a huge disaster) and do not feel your face for any bumps.
  6. For the people above who claim that benzyl in the morning and Retin-A at night is really rough, it actually isn't. Every morning I put Duac (5% BP 1% Clindamycin) and Retin .04% on at night. I don't apply moisturizer in the morning or evening, I used to but I don't think it was helping the creams do their job. I have been on this sequence since last October so I have had awhile to acclimate, but whenever I add in moisturizers I believe it takes away from the effectiveness of the meds, especially
  7. You may be given a higher dose of tretinoin or a more powerful retinoid. A skin-specialist will choose what is best for you. I am not sure about the concentrations of tretinoin that are prescribed in the UK
  8. If your face is truly discolored as you describe, then I would make an appointment with your derm as soon as possible. Discuss your qualms with the Tazorac and she may have a solution for it or you could go on Accutane, but it really depends on what your derm says. We obviously can't tell on the message board because we cannot see you.
  9. Count me in. I have been telling myself forever that I will stop, but I just a couple of days ago made my acne the worse it has been in years (not the acne itself, but scabs galore). I will certainly keep this thread alive with updates. So here it is...August 1st.....the end of picking. (I will concede if I see the pus it is coming out though ).
  10. I think your problem is your get frustrated after 2 weeks and then switch to something else so whatever you start never has time to work. This is the kicker of all regimines, they really take months to show results. About your friends, I have had horrible acne, which is under relative control now, but I have never stopped being with my friends because of my face. You are hurting yourself, and potentially making your acne worse by just staying at home and poking around at, bombarding it with ne
  11. I think you have your facts mismashed. The order in strength of the retinoids from mildest to strongest is Differin, Retin A, Tazorac. Now there is a very high concentration of Differin that is sometimes prescribed but not that often. I do not advise that you ask for a specific retinoid, let your derm tell you which would be best, afterall, they are the ones with the medical degrees. I would though ask about if he/she thinks a retinoid is right for you and then discuss the pros and cons. All hav
  12. I know exactly what you are talking about. Even though I am on Retin-A, I still would get the exact same symptom, my skin would feel great for about an hour or so, and then OIL Galore (this is during the morning, so the next day after I applied Retin at night) ! This is going to sound probably not like a miracle cure to you, but the only thing that I have found that controls my oil during the day is actually getting more sleep. During the school week, I would only get 6 or so hours of sleep, and
  13. Though I think I am probably one of the only ones who has ever discussed this on this website, there is such thing as concentrations of BP of over 10%, but they are not available OTC, you need to see a specialist. My older brother used BP 20% for his moderate/severe inflamed acne, and the mixture had to be mixed at a hospital pharmacy. As you say that you have non-inflamed acne, concentrations of over 10% would do nothing for you except irritate your skin. There is a reason why concentrations of
  14. I highly highly highly doubt that the Citric Acid in your face wash would have that much of an effect, judging by how far down the list of ingredients it is, plus AHA probably should not cause you any sort of initial breakout as far as I know. Acne starts way before we see it so when people start using a product and then on the second day claim that they have this awful breakout caused by XX such and such in the product, it probably isn't true.
  15. Accutane is a very serious drug that is only perscribed in the worst of circumstances. As you said your face is relatively clear, then I can pretty much ensure an Accutane prescription is not in your future. Hang in there! Find a good moisturizer that doesn't make your skin feel oily. This flakiness is normal, I have been on a retinoid for 9 months and I still go through phases of flakiness.
×